Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Could Vomiting Be Due To Mixing Of Vyvanse With Alcohol?

I take vyvanse regularly but I took it late yesterday and still had it in my system when we started drinking wine. When I arrived home I immediately started vomiting and continued for the next day. Was that the result of mixing vyvanse with alcohol?
Tue, 24 Nov 2020
Report Abuse
General & Family Physician 's  Response
Hi,

Lisdexamfetamine which is more commonly known by its trade name, Vyvanse is a stimulant medication is used to treat ADHD. Mixing alcohol and stimulant medications like Vyvanse often results in an each substance countering the effects of the other. For instance, alcohol minimizes some of the stimulant effects of Vyvanse and Vyvanse reduces some of the sedating effects of alcohol. This can result in an individual using more of one or both the drugs to reach the desired effect, which may lead to a number of potentially dangerous results, including overdose. Side effects of combining alcohol with Vyvanse may include - dramatic changes in the blood pressure, increased heart rate, prolonged vomiting, chest pains, dilated pupils, dry mouth, dry nose, hyperactivity, irritability, aggression, fatigue, weakness, confusion, delusion, hallucinations, heart attack, seizures etc. If someone experiences such type of side effects, he or she should immediately consult the doctor for urgent medical help.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Zubayer Alam, General And Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Amphetamine


Loading Online Doctors....
Could Vomiting Be Due To Mixing Of Vyvanse With Alcohol?

Hi, Lisdexamfetamine which is more commonly known by its trade name, Vyvanse is a stimulant medication is used to treat ADHD. Mixing alcohol and stimulant medications like Vyvanse often results in an each substance countering the effects of the other. For instance, alcohol minimizes some of the stimulant effects of Vyvanse and Vyvanse reduces some of the sedating effects of alcohol. This can result in an individual using more of one or both the drugs to reach the desired effect, which may lead to a number of potentially dangerous results, including overdose. Side effects of combining alcohol with Vyvanse may include - dramatic changes in the blood pressure, increased heart rate, prolonged vomiting, chest pains, dilated pupils, dry mouth, dry nose, hyperactivity, irritability, aggression, fatigue, weakness, confusion, delusion, hallucinations, heart attack, seizures etc. If someone experiences such type of side effects, he or she should immediately consult the doctor for urgent medical help. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Zubayer Alam, General And Family Physician